MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Lactate Dehydrogenase Increased (4567)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that there was a suspected pump thrombus.Log files were sent for review.The event log captured routine events.The ventricular assist device (vad) and peripheral equipment appeared to have functioned as intended.A speed change was noted back on (b)(6) 2025 from 9400 to 9800 revolutions per minute (rpm).There was also elevated lactate dehydrogenase (ldh), amber urine, and an abnormal ramp/rpm echocardiogram (echo).
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of suspected pump thrombus could not be confirmed through this evaluation.The submitted log file contained data from (b)(6) 2025.No notable events or alarms were captured, and the pump appeared to function as intended at or above the low-speed limit for the duration of the file.Multiple attempts were made to obtain additional information regarding the reported events; however, no additional information was provided.The patient remains ongoing on heartmate ii left ventricular assist system (lvas), serial number (b)(6).The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu and the heartmate ii patient handbook are currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including device thrombosis, that may be associated with the use of the heartmate ii lvas.Section 6 of the ifu "patient care and management" outlines the recommended anticoagulation therapy and international normalized ratio (inr) range.This section also outlines indications of pump thrombosis, as well as how to respond to such events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22235793
Report Number2916596-2025-03837
Device Sequence Number8177009
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(10)10501915(17)260507
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/07/2026
Device Model Number107801
Device Catalogue Number107801
Device Lot Number10501915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite